Alert archive / New York / Wind Advisories in 2019
Wind Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Oct 30, 2019, 2:50 PM EDT for 13 counties in New York. It took effect at Nov 1, 2019, 4:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2019, 2:50 PM EDT (18:50 UTC)
- In effect from
- Nov 1, 2019, 4:00 AM EDT
- Expired
- Nov 1, 2019, 11:12 AM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS71 KBGM 301850 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 250 PM EDT Wed Oct 30 2019 NYZ009-015>018-022-023-025-036-037-044-046-311900- /O.NEW.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland-Otsego- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, and Oneonta 250 PM EDT Wed Oct 30 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 15 to 30 mph with gusts of 40 to 50 mph expected, especially at high elevations. * WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, Onondaga, Steuben, Schuyler, Tompkins, Madison, Southern Oneida, Cortland and Otsego counties. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Gusty winds could topple unsecured objects. Falling tree limbs could cause a few power outages. Travel will become more difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ DJP
6 follow-up statements
140 WWUS71 KBGM 310051 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 851 PM EDT Wed Oct 30 2019 NYZ045-311000- /O.EXA.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ Chenango- Including the city of Norwich 851 PM EDT Wed Oct 30 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Highest winds expected Friday morning. * WHERE...Chenango county. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Gusty winds could topple unsecured objects. Falling tree limbs could cause a few power outages. Travel will become more difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$ NYZ009-015>018-022-023-025-036-037-044-046-311000- /O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Tompkins-Madison-Southern Oneida-Cortland-Otsego- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, and Oneonta 851 PM EDT Wed Oct 30 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Seneca, Otsego, Cortland, Onondaga, Tompkins, Northern Oneida, Madison, Southern Oneida, Steuben, Yates, Schuyler and Southern Cayuga counties. * WHEN...From 4 AM to 6 PM EDT Friday. Highest winds expected Friday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
643 WWUS71 KBGM 310826 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 426 AM EDT Thu Oct 31 2019 NYZ009-015>018-036-037-010830- /O.UPG.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ /O.NEW.KBGM.HW.W.0002.191101T0800Z-191101T2200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica 426 AM EDT Thu Oct 31 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 30 to 40 mph with gusts as high as 55 to 65 mph expected. * WHERE...Yates, Seneca, Southern Cayuga, Onondaga, Madison and Oneida counties. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Damaging winds will blow down and uproot trees which may down power lines as well. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ057-010830- /O.EXA.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ Delaware- Including the cities of Delhi and Walton 426 AM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Delaware county. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NYZ022-023-025-044>046-010830- /O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego- Including the cities of Corning, Hornell, Watkins Glen, Ithaca, Cortland, Norwich, and Oneonta 426 AM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Otsego, Cortland, Tompkins, Chenango, Steuben and Schuyler counties. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
735 WWUS71 KBGM 311816 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 216 PM EDT Thu Oct 31 2019 NYZ009-015>018-036-037-011830- /O.CON.KBGM.HW.W.0002.191101T0800Z-191101T2200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica 216 PM EDT Thu Oct 31 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Seneca, Northern Oneida, Onondaga, Madison, Southern Oneida, Yates and Southern Cayuga counties. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ022-023-025-044>046-057-011830- /O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware- Including the cities of Corning, Hornell, Watkins Glen, Ithaca, Cortland, Norwich, Oneonta, Delhi, and Walton 216 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Delaware, Otsego, Cortland, Tompkins, Chenango, Steuben and Schuyler counties. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
846 WWUS71 KBGM 010110 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 910 PM EDT Thu Oct 31 2019 NYZ009-015>018-036-037-012200- /O.CON.KBGM.HW.W.0002.191101T0800Z-191101T2200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica 910 PM EDT Thu Oct 31 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Seneca, Oneida, Onondaga, Madison, Oneida, Yates and Southern Cayuga counties. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ022-023-025-044>046-057-012200- /O.CON.KBGM.WI.Y.0005.191101T0800Z-191101T2200Z/ Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware- Including the cities of Corning, Hornell, Watkins Glen, Ithaca, Cortland, Norwich, Oneonta, Delhi, and Walton 910 PM EDT Thu Oct 31 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Delaware, Otsego, Cortland, Tompkins, Chenango, Steuben and Schuyler counties. * WHEN...From 4 AM to 6 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
847 WWUS71 KBGM 010834 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 434 AM EDT Fri Nov 1 2019 NYZ009-015>018-036-037-012200- /O.CON.KBGM.HW.W.0002.000000T0000Z-191101T2200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica 434 AM EDT Fri Nov 1 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts as high as 55 to 65 mph. * WHERE...Seneca, Oneida, Onondaga, Madison, Yates and Southern Cayuga counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NYZ022-023-025-044>046-057-012200- /O.CON.KBGM.WI.Y.0005.000000T0000Z-191101T2200Z/ Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware- Including the cities of Corning, Hornell, Watkins Glen, Ithaca, Cortland, Norwich, Oneonta, Delhi, and Walton 434 AM EDT Fri Nov 1 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Delaware, Otsego, Cortland, Tompkins, Chenango, Steuben and Schuyler counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
420 WWUS71 KBGM 011512 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1112 AM EDT Fri Nov 1 2019 NYZ009-015>018-036-037-011615- /O.CAN.KBGM.HW.W.0002.000000T0000Z-191101T2200Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Hamilton, Oneida, Rome, and Utica 1112 AM EDT Fri Nov 1 2019 ...HIGH WIND WARNING IS CANCELLED... Wind gusts will continue to decrease through the afternoon. While a few gusts of 35 to 45 mph will occur, wind gusts are no longer expected to reach advisory or warning criteria. $$ NYZ022-023-025-044>046-057-011615- /O.CAN.KBGM.WI.Y.0005.000000T0000Z-191101T2200Z/ Steuben-Schuyler-Tompkins-Cortland-Chenango-Otsego-Delaware- Including the cities of Corning, Hornell, Watkins Glen, Ithaca, Cortland, Norwich, Oneonta, Delhi, and Walton 1112 AM EDT Fri Nov 1 2019 ...WIND ADVISORY IS CANCELLED... Wind gusts will continue to decrease through the afternoon. While a few gusts of 25 to 40 mph will occur, wind gusts are no longer expected to reach advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:08 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 30, 1:08 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 108 PM EDT Wed Oct 30 2019 .SYNOPSIS... Mostly cloudy yet mainly dry conditions are expected today. However, rain chances increase tonight into Thursday as a large low pressure system moves into the region. Showers may be heavy at times Thursday evening as a powerful front blasts through the area, perhaps with strong winds and thunder. Our weather will turn much cooler Friday with gusty winds. && .NEAR TERM /THROUGH THURSDAY/... 1230 PM Update... Continued to pull back on rain chances this afternoon across our western zones, with only a few sites reporting mist or sprinkles across the Finger Lakes. Otherwise, still stuck under low to midlevel clouds, with temperatures hovering in the mid/upper 50s across central NY and the upper 50s to low 60s across the western Catskills and NE PA. Temperatures should only rise a couple more degrees today, peaking generally in the low and possibly mid 60s. Otherwise, adjusted pops slightly for tonight through Thursday night to match up more with latest guidance. Right now, we seem to be looking at three batches of rain tonight through Thursday night. A shortwave currently dragging showers through southern Ontario will bring showers into our Finger lakes and western Mohawk Valley zones tonight. At the same time, another surface low currently over Tennessee quickly tracks northward towards the mid-Atlantic, bringing a surge of more stratiform rain across the Twin Tiers and NE PA by 6Z Thursday, with shower activity across the rest of our area. Moderate to heavy stratiform rain will be increasingly more likely Thursday afternoon through the evening as the main system, a strong low pressure system currently set to develop across the Midwest, tracks into NW PA, across the lower Great Lakes and finally into northern NY. The previous discussion with more details regarding the Thursday night event continues below. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... 345 AM Update... A strong system will impact the region with rain and wind as we transition from October into November. While it will be busy in the short term period in general; the main focus of concern in terms of isolated flash flooding and strong convective winds, will be with powerful cold front of the system as it blasts through our area Thursday evening. A rapidly strengthening low center will track over the Ohio Valley Thursday through northwest PA-western to northern NY Thursday night, and down the Saint Lawrence Seaway Friday. Models have consolidated pretty well on the evolution of this system. Strong southwest flow on Thursday will pair with the right entrance region of a broad and fast upper jet maximum, with forced ascent of an increasingly moist air mass. Ripples embedded within the southwest flow will cause on-and-off waves of showers on Thursday. Then Thursday evening, sharp upper trough - itself containing a compact upper low - will take on a negative tilt to cause a very strong cold front to punch through the region. Ahead of and along that front, precipitable water values will surge to about 1.75 inches, which is 4 standard deviations above normal for the end of October. Additionally, the southern component of a strong low level jet will be 3-4 standard deviations above normal magnitude, and 850mb moisture flux will be even more anomalous. These are all hints that this system could overperform in terms of rainfall amounts. Areal average forecasts are 1 to 2 inches for this event, with orographic enhancements of more than 2 inches on some of the higher terrain. However, much of that could occur in a short window of time late Thursday afternoon through evening; and on the mesoscale there may be localized higher amounts. Foliage has pretty much shut down evapotranspiration now, which along with wetter soils from the last event a few days ago, will make the ground more prone to yielding runoff. Thus at least isolated flash flooding could occur, and at a minimum some roadway flooding especially where leaves clog drains. Finally, there will actually be some instability along the front. High resolution model guidance reveals a convective line, perhaps even a quasi-linear convective system (QLCS). While there will not be much lightning, it will definitely be capable of convective mixing down of strong winds. The Storm Prediction Center has placed our region in a marginal to slight risk for severe thunderstorms, primarily for damaging wind potential. As with any QLCS with abundant shear, even an isolated tornado cannot be ruled out, especially from Wyoming Valley southward. The surge of warm and moist air ahead of the front, will produce highs in the 60s; even near 70 for some lower elevations. Halloween will indeed feel strange with humid and breezy conditions; dewpoints will also get into the 60s. Temperatures abruptly crash behind the front Thursday night; only upper 30s to lower 40s by dawn. Little movement in the thermometer Friday, with strong cold air advection and very gusty winds. From the Finger Lakes through greater Syracuse-Utica we will probably see gusts topping 40 mph Friday morning through midday and a Wind Advisory may be needed. At least 30-40 mph gusts are expected for the remainder of Central NY-Northeast PA yet occasional higher gusts cannot be ruled out especially on elevated terrain. Isolated power outages could occur. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Friday night through Saturday: Aside from a few possible lingering lake effect rain or snow showers in northern Oneida County before midnight, high pressure will move into the area Friday night, bringing mostly clear to partly cloudy skies. Lows will be on the chilly side, mainly in the upper 20s to lower 30s. Then mostly sunny on Saturday with highs in the mid 40s to lower 50s. Saturday night through Sunday night: A weak disturbance centered in Canada may bring some lake enhanced rain and snow showers across portions of Central New York, mainly north of the NY Thruway, before ending Sunday evening. Otherwise, the majority of the area will likely remain dry with partly cloudy skies. Lows Saturday night and especially Sunday night will be seasonably chilly (upper 20s to mid 30s Saturday night; mid 20s to lower 30s Sunday night). Highs on Sunday will likely only reach the lower to mid 40s across most of the area. Monday through Tuesday: High pressure will be in control on Monday, bringing partly to mostly sunny skies. Highs will be a bit milder, mainly in the mid 40s to lower 50s. Tuesday's forecast is a bit uncertain being this far out. At this time, it appears a cold front associated with an area of low pressure heading into the Great Lakes will be approaching the region from the west, while a secondary area of low pressure may try to develop off the Mid-Atlantic coast. Whether these two systems will be able to phase to create a stronger coastal low remains to be seen and will have to be monitored during the upcoming days. Should this occur, most model guidance right now holds this off until either late Tuesday or Wednesday. For now, just went with slight chance POPs for rain showers on Tuesday, potentially briefly starting as a mix of rain and snow showers. Highs on Tuesday look to be in the 50s at this time. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Mainly Fuel Alternate ceilings are expected at most TAF sites this morning, with the exception being at KRME where MVFR ceilings are expected. Ceilings likely improve to MVFR this afternoon at all TAF sites, perhaps even briefly VFR, before dropping once again this evening/tonight as a low pressure system moves into the region. Greatest chance for restrictions this evening will be at KAVP as ceilings lower to IFR and light rain moves into the area after 02Z or so. Similar restrictions are expected at KBGM after 06Z and KRME after 09Z. At KSYR, KITH, and KELM, the bulk of the rain activity moves in after the current TAF period ends (after 12Z), and therefore showers/rain were not included in this TAF set. That being said, ceilings will likely lower to IFR at all TAF sites late tonight/early Thursday morning, with the exception perhaps being at KSYR. Southeast winds at under 10 knots are expected throughout the bulk of the TAF period. Winds may be a bit above 10 knots at KITH after 00Z. Outlook... Thursday and Thursday night...Steady moderate to heavy rain Thursday through Thursday night with more widespread restrictions and probably times of low level wind shear as large system moves through the region. Friday...Mainly VFR as showers leave, but strong west winds with gusts 30-40 knots continuing behind powerful cold front. Friday night through Saturday...Mainly VFR. Sunday...Mainly VFR, but restrictions will be possible at RME in lake effect rain and snow showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...HLC/MDP SHORT TERM...MDP LONG TERM...BJG AVIATION...BJG
Hazardous weather outlook, Oct 30, 4:02 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 402 AM EDT Wed Oct 30 2019 NYZ024-025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-310815- Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-Broome-Delaware- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 402 AM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...HEAVY RAIN AND STRONG WINDS POSSIBLE THURSDAY EVENING... A large system will impact the region Thursday into Friday. This will include a powerful front blasting through the region Thursday evening, with heavy showers and perhaps thunder containing strong gusty winds. Isolated severe thunderstorms and flash flooding will be possible. Drains clogged with leaves may lead to roadway flooding. The region will dry out Friday, though winds will frequently gust 30 to 40 mph, which could lead to a few power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-022-023-036-037-310815- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Madison-Southern Oneida- 402 AM EDT Wed Oct 30 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...HEAVY RAIN AND STRONG WINDS POSSIBLE THURSDAY EVENING... A large system will impact the region Thursday into Friday. This will include a powerful front blasting through the region Thursday evening, with heavy showers and perhaps thunder containing strong gusty winds. Isolated flash flooding will be possible. Drains clogged with leaves may lead to roadway flooding. The region will dry out Friday, though winds may gust above 40 mph at times, which could lead to scattered power outages. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in New York, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.